Texas, 2007

Lightning Strikes in Texas, June 5, 2007

June 5, 2007 · NWS HGX · 2 events in 2 counties and zones

Early morning isolated thunderstorms developed and moved northeast across coastal Matagorda County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$30,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Early morning isolated thunderstorms developed and moved northeast across coastal Matagorda County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 5, 6:51 AM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 5, 6:51 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
751 AM CDT TUE JUN 5 2007

.DISCUSSION...
LOOKS LIKE THE QUIET WX WILL START ABOUT A DAY AHEAD OF SCHEDULE.
ONE LAST S/WV MOVING DOWN THE NWLY FLOW ALOFT SHOULD MISS THE CWA
(HEADING MORE TOWARD THE LOWER TX COAST BY THIS AFTN). THEREAFTER
A MORE ZONAL FLOW TO GIVE WAY TO THE UPPER RIDGE BUILDING IN FROM
THE EAST. THIS FEATURE TO PUT THE KIBOSH ON PCPN CHANCES FOR WHAT
APPEARS TO BE THE NEAR FUTURE (OR AT LEAST THROUGH THIS WEEKEND).
GLS HINTING AT SOME LOW/WIDESPREAD QPFS ON FRI...BUT WITH PROGGED
HEIGHTS/THICKNESSES WILL OPT TO KEEP THINGS DRY. AS SUCH THE MAIN
FCST PROBLEM THESE NEXT SEVERAL DAYS WILL BE THE HEAT/HIGHISH RHS
AS THE ONSHORE FLOW DEEPENS. EXTENDED GUIDANCE STILL GOING WITH A
CHANGE IN THE PATTERN EARLY NEXT WEEK (AOA TUE/WED) AS A WEAKNESS
DEVELOPS IN THE RIDGE ALOFT OVER THE REGION. THIS SHOULD OPEN THE
GULF FURTHER FOR THE MID/END OF NEXT WEEK. 41

&&
.MARINE...
SQUALL LINE MOVING INTO THE COASTAL BEND AND SOUTH TEXAS MIGHT GRAZE
THE EXTREME SOUTHWEST WATERS THIS MORNING. HAVE GONE ON THE DRY SIDE
AND HELD OFF ANY MENTION OF STORMS ON THE WATER.

SOUTHWESTERLY FLOW TO COME AROUND TO THE SOUTH BY WEDNESDAY MORNING
THEN INCREASE AS LLJ INTENSIFIES OVER TX. SCECS LOOK LIKELY BY
THURSDAY AND SCA MAY BE NEEDED AS SEAS BUILD. GRADIENTS RELAX A BIT
MONDAY.
45

&&

.AVIATION...
STORMS WAY OFF TO THE SOUTHWEST OF THE TERMINALS AND MOVING
SOUTHEAST WITH SFC GUSTS IN EXCESS OF 50 MPH. HAVE PARED BACK
MENTION OF VCTS AND JUST HAVE SOME CB MENTIONED WHERE THE SEABREEZE
AND W/NW FLOW MEET UP...IAH/HOU..SGR LATE MORNING THROUGH MID
AFTERNOON.  VFR FOLLOWS...SOME PATCHY BR/1500FT AFTER 09Z.
45

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      91  72  94  76  94 /  10  10  10  10  10
HOUSTON (IAH)              92  73  93  77  93 /  10  10  10  10  10
GALVESTON (GLS)            88  77  88  80  88 /  10  10  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...41
Hazardous weather outlook, Jun 5, 5:20 AM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
620 AM CDT TUE JUN 5 2007

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-061130-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
620 AM CDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Houston radar (KHGX), 137 km away, was scanning. The volume nearest the first event began at 13:59 UTC.

Open the radar archive at this moment

Event by event

2 lightning. Local standard time, as filed.

Lightning, Matagorda

When
June 5, 8:00 AM CST
Where
Matagorda County, 10 mi SW of Matagorda
Injuries
1 direct, 0 indirect
Reported by
Public
Coordinates
28.598, -96.067

A 52 year old male was struck by lightning and injured while lying on the beach a few miles southwest of the Colorado River mouth.

Lightning, Brazoria

When
June 5, 11:55 AM CST
Where
Brazoria County, Lake Jackson
Property damage
$30,000
Reported by
Newspaper
Coordinates
29.050, -95.450

Lightning struck a home on the 200 block of Peppermint Drive casing a fire. The home was saved with significant roof and upstairs interior burn damage and some lower floor water damage.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36228, 39079.